Horses and Antibiotics

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 5/23/2006 9:44 AM (GMT -7)   
I read this on Slate in an article about Barbaro's recent broken leg:

It's not easy to treat a horse with antibiotics, either. Since the animals are so big, you have to pump in lots of drugs to get the necessary effect. But if you use too many antibiotics, you'll destroy the natural flora of its intestinal tract, which can lead to life-threatening, infectious diarrhea. You also have to worry about how the antibiotics will interact with large doses of painkillers, which can themselves cause ulcers.

So, they worry about giving horses digestive tract problems from antibiotics, yet doctors give out antibiotics with impunity to people and then scratch their heads and shrug their shoulders when we get digestive problems after a round of antibiotics? 

Just one more reason to talk to your vet about your medical problems, LOL. 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, January 21, 2017 10:38 AM (GMT -7)
There are a total of 2,757,873 posts in 303,499 threads.
View Active Threads


Who's Online
This forum has 152529 registered members. Please welcome our newest member, Kasey86.
310 Guest(s), 10 Registered Member(s) are currently online.  Details
answers4me2, Gemlin, Girlie, Paxton, platinumpixie, ks1905, ISU-CycloneFan, Evanston1, kodaska, fiddlecanoe


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer